MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE, IRRIGATING (NON DENTAL)

BECTON DICKINSON SYRINGE, IRRIGATING (NON DENTAL)
Catalog Number 309620
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 309620, batch#: unknown.It was reported by customer that enteric tube was a little clogged with miralax (i could see the small ball of medication in the sump tube before it entered the nose), i filled the syringe with warm water, tried to flush, tried to aspirate/pull back a little to loosen the clot then did a bigger flush with a little more pressure, and the cath tip literally popped off.I didn't feel like i was pushing crazy hard, a little more than usual but it wasn't hulk strength by any means.It was the catheter tip syringe.The tip was stuck in the sump tube opening, but easily came out with some hemostats.With a new syringe i tried the same thing, and the clot cleared and the tube flushed normally.Rcc received a complaint via email.'enteric tube was a little clogged with miralax (i could see the small ball of medication in the sump tube before it entered the nose), i filled the syringe with warm water, tried to flush, tried to aspirate/pull back a little to loosen the clot then did a bigger flush with a little more pressure, and the cath tip literally popped off.I didn't feel like i was pushing crazy hard, a little more than usual but it wasn't hulk strength by any means.It was the catheter tip syringe.The tip was stuck in the sump tube opening, but easily came out with some hemostats.With a new syringe i tried the same thing, and the clot cleared and the tube flushed normally'.Bd number: (b)(4).
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Additional information received.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the catheter tip popped off.To aid in the investigation, one sample with no packaging was received for evaluation by our quality team.A visual inspection was performed, and the syringe barrel is damaged with no luer lok.There is also a crack from the bottom of the syringe to the 25ml mark of the scale marking.No other defects or imperfections were observed.It could be possible the customer is not using the product as intended.This type of severe damage does not happen during normal use.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
SYRINGE, IRRIGATING (NON DENTAL)
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20558771
Report Number1911916-2024-00773
Device Sequence Number3103266
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown